Ask a doctor

I Had the Botox Done Almost Two Months Ago and the Droop and Sinking of the Eyes Just Started.is That Normal?

Doctor Answers (9)

I Had the Botox Done Almost Two Months Ago and the Droop and Sinking of the Eyes Just Started.is That Normal

+2
The effects of botox peak at 7-10 days and drooping of the upper eyelids can be seen as a complication of botox diffusing into the muscles that help elevate the lids. That complication usually happens early and resolves within a couple of weeks. It should not happen at 2 months so that is unlikely the issue. If you are referring to your eyebrows being asymmetrical, then that could be due to the botox wearing off in an asymmetrical fashion, which could certainly happen at 2 months. However if it is truly your upper eyelids that are drooping, go get that checked out by your internist or ophthalmologist. There are neuromuscular conditions whose signs and symptoms can be exacerbated or precipitated by the use of botox. I am not saying that is what you have and I do not want to alarm you but I think it might be a good idea to consult with your doctor. Better safe than sorry. Good luck!


Columbus Facial Plastic Surgeon
5.0 out of 5 stars 5 reviews

Eyelid Droop Starting 2 Months After Botox Unlikely Due To Botox

+1

Thank you for your question.  Drooping of the eyelids caused by Botox injections typically occurs in a few days to a week.  Drooping that has its onset at 2 months is very unlikely to be caused by Botox.  You need to return to see the doctor who did her Botox injections and determine if an ophthalmology consultation is needed.

Brooke R. Seckel, MD, FACS
Boston Plastic Surgeon
4.5 out of 5 stars 31 reviews

I had the Botox almost 2 months ago and the droop and sinking of the eyes just started. Is that normal?

+1

After 2 months, it is not likely that eyelid ptosis would be a result of your Botox treatment. The ptosis would occur closer to when you had the Botox. I would recommend visiting a board certified opthalmologist, as they will be able to examine you in person and provide you with advice. Thank you and good luck. 

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 32 reviews

You might also like...

Botox

+1

It is rare to have a drop after two months of having your Botox injections. I will recommend to see an ophthalmologist.

Jhonny Salomon, MD
Miami Plastic Surgeon
4.5 out of 5 stars 36 reviews

Ptosis after Botox injections

+1

 In general, the side effects of Botox may include the following:

 1) Eyelid ptosis

 2) Light bruising

 3) Minor swelling

 4) Redness around the injection site

 Some patients experience temporary ptosis, or drooping of the brow or eyelid. However, this is usually the case in the days to weeks following the injections. If you are experiencing ptosis after 2 months, this is likely due to something else, as the eyelid ptosis would not just appear this long after the injections. I would recommend an exam by your physician and/or a board certified opthalmologist to make sure there is not another issue that needs attention. I hope this helps, and best of luck to you.

Jonathan Kulbersh, MD
Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Droopy Eyes 2 Months after Botox

+1

Hello.  Droopy eyes would happen much sooner after your injections if they were related to the Botox.  if the droopy eyes are happening 2 months after the injections but not before, then the issue would be unrelated to Botox.  Good luck.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Botox wearing off

+1

Thank you for asking about a droopy lid 2 months after Botox.

  1. I have seen this happen as late as 3 weeks. Two months seems unlikely.
  2. Botox can wear off as early as 6 weeks in some people.
  3. There is likely to be another cause of the drooping. 
  4. Return to your Botox doctor to discuss this and develop a treatment plan.

Elizabeth Morgan, MD, PhD
Atlanta Plastic Surgeon
4.5 out of 5 stars 21 reviews

Drooping eye probably not Botox

+1

It is unlikely that Botox is the cause of this problem as it would have happened within two weeks of your Botox, not two months. Something else might be causing this so you should see your doctor. The other possibility is that your Botox is wearing off and you are going back to where you were before in an asymmetrical fashion. 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

No, this makes absolutely no sense.

+1

Perhaps your issue is not related to the botox.  Perhaps there is something else going on. What is for sure is that Realself is not the place to get this diagnosed and taken care of.  You need to consult a specialist who can carefully evaluate you, diagnose what is going on, and manage the situation.  The good news is that you live in Long Beach and real help in West Los Angeles and Beverly Hills is not faraway.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.